Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Reno, NV

September 12, 2011Lassen County, California

NWS Reno, NV issued this severe thunderstorm warning at Sep 12, 2011, 4:53 PM PDT for Lassen County, California. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2011, 4:53 PM PDT (23:53 UTC)
Expired
Sep 12, 2011, 5:30 PM PDT
In force
37 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Lassen County, CA

The radar

The Beale AFB radar (KBBX), 174 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1886 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WUUS55 KREV 122353
SVRREV
CAC035-130030-
/O.NEW.KREV.SV.W.0005.110912T2353Z-110913T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
453 PM PDT MON SEP 12 2011

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITIES OF...NUBIEBER...BIEBER...

* UNTIL 530 PM PDT

* AT 447 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHEAST OF BIEBER...AND MOVING SOUTH AT
  15 MPH.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND 
DANGEROUS CLOUD TO GROUND LIGHTNING. WATCH FOR PONDING WATER ON AREA 
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND 
REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 4085 12080 4085 12128 4116 12118 4116 12078
TIME...MOT...LOC 2353Z 013DEG 11KT 4105 12103

$$

MYRICK
1 follow-up statement
031 
WWUS55 KREV 130008
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
508 PM PDT MON SEP 12 2011

CAC035-130030-
/O.CON.KREV.SV.W.0005.000000T0000Z-110913T0030Z/
LASSEN CA-
508 PM PDT MON SEP 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT
FOR NORTHWESTERN LASSEN COUNTY...

AT 505 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED OVER NORTHWESTERN LASSEN COUNTY...OR 9 
MILES SOUTHEAST OF BIEBER...MOVING SOUTH AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND 
DANGEROUS CLOUD TO GROUND LIGHTNING. WATCH FOR PONDING WATER ON AREA 
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND 
REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 4085 12080 4085 12128 4109 12118 4108 12082
TIME...MOT...LOC 0007Z 018DEG 11KT 4100 12104

$$

MYRICK/TOLBY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:16 PM PDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 12, 3:16 PM PDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
316 PM PDT MON SEP 12 2011

.SHORT TERM...
PRIMARY FORECAST ISSUE THROUGH MOST OF THE SHORT TERM PERIOD WILL
CONTINUE TO BE PROXIMITY OF THE UPPER LOW OVER THE RGN AND HOW
MUCH/WHERE CONVECTION WILL DEVELOP EACH DAY AND HOW IT WILL
CONTINUE INTO THE EVENING.

UPPER LOW IS LOCATED OVER THE CWA AS EVIDENCED BY BOTH SATELLITE
IMAGERY AND THE MOVEMENT OF CONVECTIVE CELLS...WITH WRN 2/3RDS OF
THE AREA SHOWING N TO NE MOVEMENT WHILE ERN 1/3 HAS MORE S TO SW
MOVEMENT. 18 UTC SPECIAL SOUNDING FROM KREV SHOWED A PWAT OF 0.77
INCHES WITH CELL MOVEMENT AROUND 10 KT FROM THE NORTH. THIS IS A
BIT FASTER THAN YESTERDAY. LATEST GOES SOUNDER DATA SHOWED PWATS
HIGHER TO THE WEST BUT ALSO APPEARED A BIT TOO HIGH OVER KREV AT
18 UTC. EVEN SO PWATS ABOVE 0.75 INCHES AND FORWARD SPEEDS LESS
THAN 10 KT COULD RESULT IN LOCALIZED HEAVY RAINS THROUGH THIS
EVENING. UNDER THE UPPER LOW ACROSS PERSHING AND CHURCHILL
COUNTIES MOVEMENT COULD BE STATIONARY TODAY BUT PWATS WILL NOT BE
QUITE AS HIGH. THUS WILL LEAVE THE FFA IN PLACE ACROSS THE WRN CWA
AND MENTION THE POSSIBILITY OF HEAVY RAIN FOR MOST AREAS. LOW LVL
CONVERGENCE ALONG THE SIERRA SHOULD RESULT IN THE BEST COVERAGE
THERE AND THERE IS A WEAK JET STREAK TO THE NORTH AND THE WEST
SIDE OF THE UPPER LOW NORTH OF THE TAHOE BASIN WHICH SHOULD AID IN
ORGANIZATION THERE.

BEYOND TONIGHT THE NUMERICAL MODELS KEEP THE UPPER LOW BASICALLY
OVER OUR AREA AS IT IS DISPLACED FROM THE MAIN STORM TRACK TO THE
NORTH. THIS WILL RESULT IN ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TUESDAY IN ESSENTIALLY THE SAME AREAS AS TODAY.
BUMPED UP THE POPS A LITTLE AGAINST THE SIERRA AGAIN TUESDAY
THINKING THAT THERE WILL BE A LITTLE LOW LVL CONVERGENCE AND EARLY
DAYTIME HEATING WILL ALLOW CONVECTION TO DEVELOP MUCH AS TODAY.
PWAT PROGS FOR TUESDAY ARE A BIT LESS THAN TODAY...BUT GFS WAS TOO
LOW WITH FORECAST PWATS TODAY BASED ON OUR SOUNDING. STORM MOTIONS
MAY BE JUST A BIT QUICKER FOR TUESDAY AS WELL. FOR NOW WILL HOLD
OFF ISSUING ANOTHER FFA FOR TUESDAY AND LET THE MID SHIFT TAKE A
LOOK AT THIS AFTER THE CURRENT ONE EXPIRES. WILL NOT MENTION
THUNDER AFTER MIDNIGHT TONIGHT OR TUESDAY NIGHT GIVEN LOSS OF LOW
LVL INSTABILITY BUT WILL HOLD ON TO SOME MENTION OF SHOWERS GIVEN
PROXIMITY OF THE UPPER LOW.

FORECAST MODELS TRY TO START OPENING THE LOW ON WEDNESDAY AND
LIFTING IT SLOWLY ENE BY LATE WEDNESDAY NIGHT. THIS WOULD RESULT
IN LESS CHANCE OF PCPN FOR WEDNESDAY AND HAVE ECHOED THIS IN THE
FORECAST WITH ISOLATED COVERAGE FOR WEDNESDAY INTO WEDNESDAY
EVENING. INSTABILITY BEGINS TO DECREASE OVERALL BY WEDNESDAY AS
WELL...SO EVEN IF SHOWER COVERAGE IS STILL OF THE SCATTERED
VARIETY THEN THUNDER WOULD STILL BE ISOLATED.

UPPER LOW SHOULD FINALLY KICK OUT BY EARLY THURSDAY BUT THEN
ANOTHER TROF STARTS TO DROP INTO THE REGION FROM THE NW. MSTR IS
NOT COMPLETELY SCOURED OUT AS LOW/MID LVL FLOW REMAINS FAIRLY
LIGHT. EARLIER...THIS NEXT TROF APPEARED TO BE FAST MOVING WITH
LIMITED IMPACT BUT NOW GFS IS TRYING TO SLOW THE TROF AS A LOW
BEGINS DEVELOPING IN THE BASE IN RESPONSE TO A DIGGING JET MAX
AND VORT LOBE STARTING LATE THURSDAY NIGHT. THIS IS STILL WELL
UPSTREAM FROM THE CWA AT THIS TIME BUT THIS WOULD INFLUENCE THE
EVOLUTION OF THE WEATHER OVER THE LATTER HALF OF THE WEEK. WILL
INCLUDE SLIGHT CHANCE SHOWERS AND THUNDERSTORMS THURSDAY AND CARRY
A SLIGHT CHANCE SHOWERS INTO THURSDAY EVENING WELL AHEAD OF THE
TROF AS MSTR REMAINS IN PLACE. MLF

.LONG TERM...FRIDAY THROUGH MONDAY...
THE MAIN EXTENDED FORECAST ISSUE CONTINUES TO BE THE STRENGTH AND
TRACK OF A PIECE OF ENERGY BREAKING OFF FROM THE NORTHERN CONUS FLOW
AND DROPPING INTO THE REGION FRIDAY AND SATURDAY. UPPER LOWS THAT
BREAK OFF FROM THE MAIN FLOW ARE INHERENTLY DIFFICULT TO PREDICT 4
DAYS OUT AS SUBTLE DIFFERENCES IN INITIALIZED MODEL FEATURES CAN
GREATLY AFFECT THE MODEL PROGS REGARDING THE EVENTUAL TRACK AND
STRENGTH OF THE LOW.

THE 12Z GFS AND 00Z ECMWF WERE IN GENERAL AGREEMENT WITH AN UPPER
LOW DIGGING THROUGH CALIFORNIA AND SETTING UP A DEFORMATION AXIS
OVER THE REGION WHICH WOULD BRING THE CHANCE FOR SHOWERS AND A FEW
THUNDERSTORMS FRIDAY AND SATURDAY. HOWEVER...THE 12Z ECMWF HAS COME
IN WITH A WEAKER OPEN UPPER TROUGH THAT WOULD OFFER NO PRECIPITATION
FOR THE CWA EXCEPT PERHAPS ACROSS FAR NORTHERN LASSEN AND WASHOE
COUNTIES. WITH ALL THIS IN MIND...I HAVE THROWN THE SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE WHOLE CWA FRIDAY AND LINGERED
SLIGHT CHANCES OVER THE SOUTHERN AND EASTERN CWA SATURDAY (FOR THE
DEFORMATION AXIS IN THE 12Z GFS).

TEMPERATURE WISE...HIGHS WILL REMAIN WITH IN 5 DEGREES ON EITHER
SIDE OF AVERAGE THROUGH THE EXTENDED. SNYDER
&&

.AVIATION...
THUNDERSTORMS THE CONCERN FOR TODAY AND TUESDAY. THE HIGHEST
CONCENTRATION FOR STORMS THROUGH MID EVENING IS NORTH OF A SUSANVILLE
TO GERLACH LINE AND IN THE SIERRA FROM TAHOE SOUTH INTO MONO COUNTY...
WITH THE STRONGEST ONES LIKELY NORTH OF SUSANVILLE AND GERLACH. THE
STRONGEST STORMS WILL LIKELY BRING FREQUENT LIGHTNING...HALF INCH OR
SLIGHTLY LARGER HAIL...AND VERY HEAVY RAIN WITH TERRAIN OBSCURATION.

STORMS ON TUESDAY AFTERNOON AND EVENING SHOULD BE CONCENTRATED IN THE
SIERRA BUT WILL BE POSSIBLE ACROSS WESTERN NEVADA AND NORTHEAST
CALIFORNIA. FINALLY...WITH ALL THE MOISTURE AROUND FOG IS QUITE
POSSIBLE FOR KTRK/MARTIS VALLEY AREA AGAIN TONIGHT AND TUESDAY
MORNING. SNYDER
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING NVZ002-003.

CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING CAZ071>073.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Sep 12, 5:50 AM PDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
550 AM PDT MON SEP 12 2011

CAZ070>073-NVZ001>005-130600-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
550 AM PDT MON SEP 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAN BE EXPECTED ACROSS THE EASTERN SIERRA AND
WESTERN NEVADA TODAY AND TONIGHT. THESE THUNDERSTORMS WILL BE SLOW
MOVING AND THE HEAVY RAINFALL ASSOCIATED WITH THESE STORMS MAY
CAUSE FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN
ISSUED. PLEASE REFER TO WGUS65 KREV RNOFFAREV FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY WITH A
RETURN TO DRY CONDITIONS FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD OPERATING PROCEDURES.

O'HARA

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Sep 12, 2:17 PM PDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
217 PM PDT MON SEP 12 2011

CAZ071-122200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
217 PM PDT MON SEP 12 2011

...STRONG THUNDERSTORMS AFFECTING NORTHERN LASSEN COUNTY...

AT 212 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF CRATER LAKE CAMPGROUND TO 9 MILES NORTH OF OBSERVATION PEAK...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF CHESTER TO 17 MILES
EAST OF TERMO...AND MOVING SOUTHWEST AT 5 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...EAGLE LAKE...RAVENDALE...SPAULDING...
  TERMO...OBSERVATION PEAK AND ASPEN GROVE CAMPGROUND.

FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK
SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4115 12003 4071 12003 4037 12098 4039 12108
      4044 12109 4044 12123 4045 12125 4054 12125
      4059 12134 4062 12133
TIME...MOT...LOC 2116Z 032DEG 6KT 4050 12115 4089 12014

MCGUIRE
Special weather statement, Sep 12, 2:52 PM PDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
252 PM PDT MON SEP 12 2011

CAZ072-122230-
GREATER LAKE TAHOE AREA-
252 PM PDT MON SEP 12 2011

...STRONG THUNDERSTORM AFFECTING LAKE TAHOE...

AT 246 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TAHOE CITY...AND MOVING SOUTH AT 5 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF
AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...ALPINE MEADOWS...BLISS STATE PARK...
  CARNELIAN BAY...DOLLAR POINT...EMERALD BAY AND HOMEWOOD.

FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF ON OR NEAR LAKE TAHOE GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS
POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3894 12001 3889 12014 3928 12028 3927 12003
TIME...MOT...LOC 2150Z 009DEG 4KT 3922 12015

MCGUIRE/TOLBY
Special weather statement, Sep 12, 3:15 PM PDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
315 PM PDT MON SEP 12 2011

CAZ071-122315-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
315 PM PDT MON SEP 12 2011

...THUNDERSTORMS WITH HEAVY RAIN OVER NORTHERN LASSEN COUNTY...

AT 314 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS WITH HEAVY RAIN ACROSS NORTHERN LASSEN COUNTY...MOVING
SOUTHWEST AT 5 TO 10 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND UP TO MARBLE SIZE HAIL ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAYS 44...139...AND 395
NORTH OF SUSANVILLE. DRIVERS SHOULD EXPECT GUSTY CROSS WINDS AND
RAPID VISIBILITY REDUCTIONS IN HEAVY RAIN. HEAVY RAINFALL WILL RESULT
IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON
YOUR HEADLIGHTS.

&&

LAT...LON 4102 12087 4120 12023 4120 12012 4096 12000
      4066 12001 4049 12052 4020 12096 4023 12104
      4026 12107 4043 12108 4045 12125 4054 12125
      4059 12134 4067 12134
TIME...MOT...LOC 2211Z 270DEG 0KT 3997 11930 3947 11930

SNYDER
Local storm report, Sep 12, 3:17 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT MON SEP 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HEAVY RAIN       8 N CHESTER             40.42N 121.23W
09/12/2011  M0.92 INCH       PLUMAS             CA   MESONET

            0.92 INCHES OF RAIN MEASURED AT THE BOGARD RAWS STATION
            FROM 1400-1500 HOURS.

0316 PM     HEAVY RAIN       8 N CHESTER             40.42N 121.23W
09/12/2011  M1.17 INCH       PLUMAS             CA   DEPT OF HIGHWAYS

            ONE HOUR RAINFALL MEASURED AT CALTRANS BOGARD RWIS
            SENSOR.

&&

MCGUIRE
Special weather statement, Sep 12, 4:05 PM PDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
405 PM PDT MON SEP 12 2011

CAZ071-072-122345-
GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA
COUNTIES-
405 PM PDT MON SEP 12 2011

...STRONG THUNDERSTORM NEAR STAMPEDE RESERVOIR...

AT 359 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR STAMPEDE RESERVOIR...AND MOVING SOUTH AT
10 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND SMALL PEA OR MARBLE SIZE HAIL... ARE EXPECTED WITH THIS
STORM.

* LOCATIONS AFFECTED INCLUDE...BOCA RESERVOIR...DOG VALLEY...
  GLENSHIRE-DEVONSHIRE...HIRSCHDALE...HOBART MILLS AND PROSSER CREEK
  RESERVOIR.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS
POSE AN IMMEDIATE DANGER TO BOATERS.

THUNDERSTORMS WILL AFFECT TRAVELERS ON INTERSTATE 80 BETWEEN DONNER
SUMMIT AND FLORISTON. HEAVY RAINFALL WILL RESULT IN PONDING WATER.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 3932 12001 3932 12031 3959 12022 3959 12002
TIME...MOT...LOC 2303Z 000DEG 8KT 3949 12012

MYRICK/TOLBY

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 3:58 AM PDTFlash Flood WatchREVAlpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more18 hr
Sep 12, 2:17 PM PDTSpecial Weather StatementREVLassen43 min
Sep 12, 3:15 PM PDTSpecial Weather StatementREVLassen60 min
Sep 12, 4:05 PM PDTSpecial Weather StatementREVSierra40 min

Nearby

Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.